MAUDE Adverse Event Report: SYNTHES GMBH WIRE GUIDE / MULTIHOLE / LONG FOR NAILS Ø 8-11MM; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH WIRE GUIDE / MULTIHOLE / LONG FOR NAILS Ø 8-11MM; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.043.005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an open reduction/internal fixation surgery treating the tibia.When the 3.2 guidewire was passed through the sleeve, it became stuck.There was no impact on the surgery because another guide wire was used.When a nurse tried to pull out the stuck guidewire using a power tool, the power tool (trs) idled.The trs appears to have emitted high temperature during use for removing the guide wire from the sleeve, and the nurse touched the guide wire without realizing the guide wire became heated and got burned through his/her gloves.The surgery was completed successfully with no surgical delay.There was no patient consequence.This report involves one wire guide / multihole / long for nails ø 8-11mm.This is report 1 of 2 for (b)(4).This report is related to (b)(4) , which captures the involved power tool.

Brand Name
WIRE GUIDE / MULTIHOLE / LONG FOR NAILS Ø 8-11MM
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19837637
Report Number8030965-2024-09327
Device Sequence Number7666307
Product Code FZX
UDI-Device Identifier07612334164834
UDI-Public(01)07612334164834
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2024
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNKNOWN BATTERY POWERED HANDPIECES
Patient SexUnknown